MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number PCO2H1
Medical Device Problem Codes Material Erosion (1214); Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Erosion (1750); Diarrhea (1811); Dysphagia/ Odynophagia (1815); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Pain (1994); Perforation (2001); Vomiting (2144); Hernia (2240); Injury (2348); Blood Loss (2597); No Code Available (3191); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(recurrence, invasive diagnostic tests and mesh removal surgery) to date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device resulting in an unspecified adverse outcome.Product was used for therapeutic treatment.Preoperative and postoperative diagnosis was 4 cm hiatal hernia with lerd.The procedure performed was ­­­­­­­­­laparoscopic reduction of hiatal hernia with repair mesh and with endoscopic fundoplication.The patient has had pain, adhesions, recurrence, invasive diagnostic tests, mesh eroded into esophagus and stomach, nausea, vomiting, diarrhea and mesh removal surgery.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of laparoscopic reduction of hiatal hernia.It was reported that after implant, the patient experienced recurrence, pain, adhesions, mesh eroded into esophagus and stomach, nausea, vomiting, diarrhea, mesh migration, upper gi bleeding, inflamed membranous fibroadipose connective tissue with focal squamous epithelial lining and ¿sulfur granules¿ consistent with actinomyces organisms, and dysphagia.Post-operative patient treatment included revision surgery, repair of hiatal hernia, explant of eroded mesh, dor fundoplication, gastrostomy tube, upper flexible endoscopy.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of laparoscopic reduction of hiatal hernia.It was reported that after implant, the patient experienced recurrence, pain, adhesions, mesh eroded into esophagus and stomach, nausea, vomiting, diarrhea, mesh migration, and upper gi bleeding.Post-operative patient treatment included revision surgery, repair of hiatal hernia, explant of eroded mesh, dor fundoplication, gastrostomy tube, upper flexible endoscopy.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of laparoscopic reduction of hiatal hernia.It was reported that after implant, the patient experienced recurrence, pain, adhesions, mesh eroded into esophagus and stomach, nausea, vomiting, diarrhea, mesh migration, upper gi bleeding, inflamed membranous fibroadipose connective tissue with focal squamous epithelial lining and ¿sulfur granules¿ consistent with actinomyces organisms, infection, abscess, and dysphagia.Post-operative patient treatment included revision surgery, repair of hiatal hernia, explant of eroded mesh, dor fundoplication, gastrostomy tube, upper flexible endoscopy.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, b7, h6 (patient codes), additional codes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of laparoscopic reduction of hiatal hernia.It was reported that after implant, the patient experienced hematoma, perforation, recurrence, pain, adhesions, mesh eroded into esophagus and stomach, nausea, vomiting, diarrhea, mesh migration, upper gi bleeding, inflamed membranous fibroadipose connective tissue with focal squamous epithelial lining and ¿sulfur granules¿ consistent with actinomyces organisms, infection, abscess, and dysphagia.Post-operative patient treatment included revision surgery, repair of hiatal hernia, explant of eroded mesh, dor fundoplication, gastrostomy tube, edg with biopsy, laparoscopic cholecystectomy, esophageal dilation, medication, upper flexible endoscopy.Relevant tests/laboratory data: (b)(6) 2016: surgical pathology reports inflamed membranous fibroadipose connective tissue with focal squamous epithelial lining and ¿sulfur granules,¿ consistent with actinomyces organisms.Addendum on (b)(6) 2016 for gram positive, silver positive filamentous bacteria consistent with actinomyces species.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key7053116
Report Number9615742-2017-05822
Device Sequence Number1069292
Product Code FTL
UDI-Device Identifier10884521178458
UDI-Public10884521178458
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2017
Device Model NumberPCO2H1
Device Catalogue NumberPCO2H1
Device Lot NumberPMC00482
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer05/15/2019
05/15/2019
11/17/2021
09/27/2023
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date10/28/2019
12/18/2019
12/07/2021
10/02/2023
Date Device Manufactured04/02/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABSTACK15(LOT#: N2G0163X).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age53 YR
Patient SexFemale
Patient Weight62 KG